just wanted to ditto everything that shore just told you. you are also dealing with what comes naturally when any of us are simply ON any narcotics for a legnth of time, and that is the suppression of our own bodies 'normal' pain killing components called endorphins/enkaphalins? these are what help people just get thru pain without the use of narcotics(they too attach to the opiate receptors to help 'change our overall 'perceptions of pain, but they cannot with any narcotics in the system, because 'they' attach there too). but when we are ON narcotics, they tend to either slow down in the making of them or even stop completely, depending. and it DOES take time for those to simply 'kick in' again once you are off all narcotics. so you WOULD be feeling much more of ANY other underlying pain here too as you reduce the dose that may 'show' other pain that was being 'covered' by the narcotics, even if you NEVER actually felt it before now, it still could have "been there" this whole time considering. but right now, you just ARE feeling the much fuller effect of it without your lil 'brain pain killing helpers" too. so its kind of a more double whammy effect? in order to get these helpful wonders back, one has to be totally off all narcotics for sometimes at LEAST many weeks,or more. so that is also more than likely just adding to your misery.
the thing here is, depending upon what you underlying pain generators just 'are' will kind of dictate whether or not you even CAN go completely off all narcotics. but getting ANY narcotic dose down is ALWAYS a good thing in the long run for any patient. if you can actually just take the nasty edge off any levels of pain using a much lower dose, esp if there will be ANY possibility that any surgery may be coming down the road, is sooo much better for you. if you CAN totally taper off great, but if you simply cannot becasue of the pain, it is NOT a failure for you, it just means that like millions of others out there liike us, you simply may still require 'some' form of narcotic help. just remember tho, you DID go down, and not UP, and thats a better thing for you as any CP patient in MANY ways.
some tapers just also require a bit longer than what you plan out as 'your goal' with it too. you CAN also reach little 'plateaus' along the way too which simply means you should stay at THAT particular dose a bit longer than you planned til you "feel" you CAN even go down. or in some cases, you may have to go back to the dose you WERE on before you hit this particular point too. its just not at all an exacting science. it goes by each individuals actual real pain and comfort levels as you go down too.
i too would love to know just what IS this state sanctioned 'med' you are referring to too? in some cases, with certain meds jerems, you REALLY do have to be very careful as to what the med is and what level of real solid dependency it can produce. as you probably are already aware, meds like even long term benzo use are much harder to actually come off of for many reasons than even narcotics. and so are other 'meds" as well. you just do NOT want to trade in the narcotic dependency for something that is going to be soo much more difficult,and with the possibility of much more real side effects that narcotics simply do not have to even try and get off of. personally here, i do think the narcotics would be easier to actually get off of or taper if this "med" is one of the ones shore mentioned above? both of those ARE harder on your brain to simply get off of compared to doing a slow taper in your OWN time frame and comfort level with the 'current' narcotics you are on, but of course, that just IS my own opinion based on hearing MANY peoples stories here and on the addiction forum too here(go up to the addiction board before trying ANY of possibly those two particular meds and read some threads about them first). you just DO have to be VERY carefeul about any meds right now jerems. nothing is EVER an 'easy fix' when it comes to tapering. i just think you ARE much safer and would have a much less impactful taper off of them, vs just about anything else a doc 'could' rx you. just make certain to ALWAYS know your stuff and make truely 'informed decisions' before trying any new med at all hon.
as far as actually getting your BPs done at a place like WGs goes? i am not even sure if they even have those ' BP chairs' with the cuffs anymore at all right now. i know they do not at mine. but one VERY critical thing about ANY type of BP cuff set up is the overall 'calibration' OF the unit itself. i KNOW the ones in like WGs, i have seen little kids just beat the heck out of these things and other people not using them right either to really even be ABLE to truely say whther or not the actual calibration is even close to being 'right'. you just NEED truely accurate BPs, esp if you are already sitting on the border here. i really DO feel your best bet would be to try with your local FD. whether it is voluntweer or full time, at least 'someone' is usually there to at least answer phones so you could get this like every week BP or whatever you decide to simply 'set up' for yourself. all the FD equipment by law HAS ro go thru calibration at least once a year and sooner if the cuff has been thru some type of 'potentially damaging' type of call(ie, run over part of) or problem too. this really IS what i would do, or they DO put the auto units on sale from time to time i know at least at WGs too? this way, esp if you felt at all dizzy or just 'off' while at home, you can simply sit down and take it, but do keep track of it too. the cost really IS worth it, esp if you are already kinda up there with your current BPs.
if you DO want to buy one of these, i CAN tell you the best way to get it pretty closely calibrated too. it is not that difficult. as long as your unit is within what they state as '10mms of mercury", its considered well within the 'norm range". but most are calibrated much more closely than that. just take things as slow as you NEED for you jerems and get the appropriate help from your docs that you deserve too. just be VERY wary of 'going onto' any med you do NOT know anything about. research ALL of the "good the bad and the ugly" about it FIRST and tell your doc that you need to do this too(no real good doc would NOT want any given patient to simply really 'know' about any med that he wants to place a patient on). some just can cause more problems for you or anyone than they realistically are helping. just hang in there jerems. marcia
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
Thanks for your info. I've read a lot of the same in the last day or so after I suspected my pain phenomenon was something akin to 'rebound' pain. My detox isn't necessarily permanent. I will have medication in the home still, but will not use it unless I can't even move from one room to the next to use the bathroom. This is what happened during the early, acute phase of my disc herniations. When I tried to move (even with baby steps), I fell straight down, on to my face, or at least the hands trying to keep my face from hitting the floor. Obviously, I'll need something around to allow me to get to the doctor if things really do get that bad, but I'm committed to not 'cheating' unless this state of affairs obtains. If anybody reading this is currently in that much pain, I am so, so, sorry. Its just awful.
I hope I'm not coming off as judgmental towards other pain patients as I don't mean to be. I simply want to prove to myself that I can go off and figure out the nature of the pain without the pills, and to do so while I have the relief that the ESI is currently giving me. Prescribed hydros, oxys and muscle relaxers have been a blessing to me during really hard times, but I hear from so many that they can become a curse, so I'm trying my hardest after my one year anniversary of use to go off. Who knows what the future will hold.
Last edited by moderator2; 02-01-2012 at 12:48 PM.